A 33-year-old female asked:
Disclaimer

due to my depression & biploarism disorders i have trouble sleeping at night. is it safe to take a 25 mg benadryl (diphenhydramine) every night?

1 doctor answer
Dr. Heidi Fowler
24 years experience Psychiatry
Don't know your: Other medications (only see herbals listed). It may be alright but likely not the best choice. Please discuss with your psychiatrist first. In meantime, use good sleep hygiene. 1. Keep regular bed ; wakening time (includes weekends). Get up same time daily. 2. Make a regular, relaxing bedtime routine: warm bath or shower, aromatherapy, reading, or listening to gentle music. 3. Sleep in dark, >.
Answered on Apr 5, 2014
2
2 comments
Dr. Heidi Fowler
24 years experience Psychiatry
Provided original answer
problems & solutions. 10. After 10-15 mins of inability to sleep, go to another room & read or watch TV until sleepy. Consider acupuncture, chamomile tea, warm milk, melatonin or Lavender oil in bath or on pillow.
Mar 28, 2014
Dr. Heidi Fowler
24 years experience Psychiatry
Provided original answer
quiet, cool room w comfortable mattress & pillows. 4. Use bedroom only for sleep & sex. Put work materials, computers, & TVs in another room. 5. Finish eating at least 2-3 hrs prior to bed. 6. No caffeine w/i 6 hours; alcohol & smoking w/i 2 hrs of bed. 7. Exercise regularly; finish a few hrs before bedtime. 8. No naps & go to bed only when sleepy. 9. Find another time to write down
Mar 28, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old male asked:
Dr. Barbara Lavi
34 years experience Clinical Psychology
There could be many: Reasons for your bad dreams and depression. Ask your doctor if the Benadryl (diphenhydramine) is playing a part. If not, find a psychologist & start d ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Not good.: Please get help instead of knocking yourself out to avoid dealing with your depression. I encourage you to start by seeing your physician who can eva ... Read More
A 21-year-old female asked:
Dr. Philip Chang
16 years experience Pediatrics
Melatonin yes. : Melatonin yes. Benadryl (diphenhydramine) no. Why does he/she need so much to sleep well every night? I'd recommend further evaluation for why he/she ... Read More
1
1 thank
A 34-year-old member asked:
Dr. Thomas Riney
36 years experience Pediatrics
No: Very poor sleep medication with side effects possible.
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month